Alert archive / Mississippi / River Flood Warnings in 2018

River Flood Warning 2, NWS Memphis, TN

February 7, 2018Monroe County, Mississippi

NWS Memphis, TN issued this river flood warning at Feb 7, 2018, 7:37 AM CST for Monroe County, Mississippi. It took effect at Feb 7, 2018, 9:42 AM CST. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Feb 7, 2018, 7:37 AM CST (13:37 UTC)
In effect from
Feb 7, 2018, 9:42 AM CST
Expired
Feb 8, 2018, 9:00 AM CST
In force
23 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Monroe County, MS

The radar

The Columbus AFB radar (KGWX), 24 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tombigbee River near Amory (AMYM6).

Action stage
19 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
33 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02437000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

239 
WGUS44 KMEG 071337
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Memphis TN
737 AM CST Wed Feb 7 2018

The National Weather Service has issued a Flood Warning for the 
Buttahatchie River...Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-081337-
/O.NEW.KMEG.FL.W.0001.180207T1722Z-180208T1700Z/
/BGBM6.1.ER.180207T1722Z.180208T0000Z.180208T1100Z.NO/
737 AM CST Wed Feb 7 2018

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tombigbee River at Bigbee
* from Wednesday February 07 until Thursday February 08.
* At 06 AM Wednesday the stage was...10.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 16.0 feet Wednesday February 07.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage by Wednesday February 07 and 
  continue to rise to near 16.0 feet by Wednesday February 07. The 
  river will fall below flood stage by Thursday February 08.
At 17.0 feet, Water is flowing over portions of Hood Road and 
extensive agricultural flooding is occurring..  

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-081337-
/O.NEW.KMEG.FL.W.0002.180207T1542Z-180208T1500Z/
/AMYM6.1.ER.180207T1542Z.180208T0000Z.180208T0900Z.NO/
737 AM CST Wed Feb 7 2018

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Tombigbee River near Amory
* from Wednesday February 07 until Thursday February 08.
* At 07 AM Wednesday the stage was...18.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 22.5 feet Wednesday February 07.
* Flood stage is 20.0 feet.
* Forecast to rise above flood stage by Wednesday February 07 and 
  continue to rise to near 22.5 feet by Wednesday February 07. The 
  river will fall below flood stage by Thursday February 08.
At 23.0 feet, Most low land and farm land near the river is flooded. 
Equipment and livestock may need to be moved to higher ground..  

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

MSC087-095-081337-
/O.NEW.KMEG.FL.W.0003.180208T1200Z-180212T0900Z/
/ABDM6.1.ER.180208T1200Z.180210T1800Z.180212T0300Z.NO/
737 AM CST Wed Feb 7 2018

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Buttahatchie River near Aberdeen
* from Thursday February 08 until Sunday February 11.
* At 06 AM Wednesday the stage was...10.5 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 13.3 feet Thursday February 08.
* Flood stage is 13.0 feet.
* Forecast to rise above flood stage by Thursday February 08 and 
  continue to rise to near 14.2 feet by Saturday February 10. The 
  river will fall below flood stage by Sunday February 11.
At 14.0 feet, Flood water begins to cover airbase road located on the
west bank of the river. Low lying farmland land near the river also 
begins to flood..  

&&

LAT...LON 3409 8829 3409 8821 3373 8826 3365 8843
      3370 8844 3375 8839             

$$

WLC
3 follow-up statements
791 
WGUS84 KMEG 071647
FLSMEG
Flood Statement
National Weather Service Memphis TN
ISSUED BY NATIONAL WEATHER SERVICE LITTLE ROCK AR
1047 AM CST Wed Feb 7 2018

The Flood Warning continues for the .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued [...] or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-081647-
/O.EXT.KMEG.FL.W.0001.180207T1715Z-180208T1700Z/
/BGBM6.1.ER.180207T1715Z.180208T0000Z.180208T1100Z.NO/
1047 AM CST Wed Feb 7 2018

The Flood Warning continues for
  the Tombigbee River at Bigbee
* from Wednesday February 07 until Thursday February 08.
* At 09 AM Wednesday the stage was 12.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 16.0 feet Wednesday February 07.
* Flood stage is 14.0 feet.
* Forecast to rise above flood stage today and 
  continue to rise to near 16.0 feet by Wednesday February 07.The 
  river will fall below flood stage by Thursday February 08.
* At 17.0 feet...Water is flowing over portions of Hood Road and 
  extensive agricultural flooding is occurring.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-081500-
/O.CON.KMEG.FL.W.0002.000000T0000Z-180208T1500Z/
/AMYM6.1.ER.180207T1451Z.180208T0000Z.180208T0900Z.NO/
1047 AM CST Wed Feb 7 2018

The Flood Warning continues for
  the Tombigbee River near Amory
* until Thursday February 08.
* At 10 AM Wednesday the stage was 20.6 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 22.5 feet Wednesday February 07.
* Flood stage is 20.0 feet.
* The river rose above flood stage Wednesday February 07 and will 
  continue rising to near 22.5 feet by Wednesday February 07. The 
  river will fall below flood stage Thursday February 08.
* At 23.0 feet...Most low land and farm land near the river is 
  flooded. Equipment and livestock may need to be moved to higher 
  ground.

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$
358 
WGUS84 KMEG 080250
FLSMEG
Flood Statement
National Weather Service Memphis TN
850 PM CST Wed Feb 7 2018

The Flood Warning continues for the .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued Thursday morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-090250-
/O.EXT.KMEG.FL.W.0001.000000T0000Z-180209T0655Z/
/BGBM6.1.ER.180207T1748Z.180208T0600Z.180209T0055Z.NO/
850 PM CST Wed Feb 7 2018

The Flood Warning continues for
  the Tombigbee River at Bigbee
* until Thursday February 08.
* At 08 PM Wednesday the stage was 15.6 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 15.8 feet Thursday February 08.
* Flood stage is 14.0 feet.
* The river rose above flood stage Wednesday February 07 and will 
  continue rising to near 15.8 feet by Thursday February 08. The 
  river will fall below flood stage Thursday February 08.
* At 17.0 feet...Water is flowing over portions of Hood Road and 
  extensive agricultural flooding is occurring.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857


$$

MSC095-082149-
/O.EXT.KMEG.FL.W.0002.000000T0000Z-180208T2149Z/
/AMYM6.1.ER.180207T1543Z.180207T2330Z.180208T1549Z.NO/
850 PM CST Wed Feb 7 2018

The Flood Warning continues for
  the Tombigbee River near Amory
* until Thursday February 08.
* At 08 PM Wednesday the stage was 22.2 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 20.0 feet.
* At 22.0 feet...Low land near the river is flooded.

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$
733 
WGUS84 KMEG 081141
FLSMEG
Flood Statement
National Weather Service Memphis TN
541 AM CST Thu Feb 8 2018

The Flood Warning continues for the Tombigbee River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later this morning or sooner 
if conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC095-081211-
/O.CAN.KMEG.FL.W.0001.000000T0000Z-180209T0655Z/
/BGBM6.1.ER.180207T1748Z.180208T0115Z.180208T0806Z.NO/
541 AM CST Thu Feb 8 2018

Forecast information for
  Tombigbee River at Bigbee
* At 4 AM Thursday the stage was 13.2 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 12.7 feet Sunday February 11.
* Flood stage is 14.0 feet.
* Forecast...The river has dropped below flood stage and will continue 
  to drop through tonight but is expected to crest again near action 
  stage again this weekend.
* At 13.0 feet...Bottomland flooding is occurring.

&&

LAT...LON 3409 8852 3409 8840 3399 8852 3406 8857

$$

MSC095-081211-
/O.CAN.KMEG.FL.W.0002.000000T0000Z-180208T2149Z/
/AMYM6.1.ER.180207T1543Z.180207T2330Z.180208T0832Z.NO/
541 AM CST Thu Feb 8 2018

Forecast information for
  Tombigbee River near Amory
* At 5 AM Thursday the stage was 18.7 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 18.9 feet Thursday February 08.
* Flood stage is 20.0 feet.
* Forecast...The river has quickly dropped below action stage and will 
  continue to drop through Friday afternoon. Another crest near 18 feet 
  is expected over the weekend.
* At 20.0 feet...Lowland flooding begins.

&&

LAT...LON 3406 8857 3399 8852 3393 8854 3394 8856
      3402 8858                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 7, 5:28 AM CST, 2 hours 9 minutes earlier.

Area forecast discussion, Feb 7, 5:28 AM CST, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
528 AM CST Wed Feb 7 2018

.UPDATE...
Updated to include the 12z aviation discussion.

&&

.PREV DISCUSSION... /issued 238 AM CST Wed Feb 7 2018/

DISCUSSION...

A cold front has just passed through Monroe County, MS. As a
result, winds have turned around to the north or northwest across
the entire Mid-South. Colder temperatures are filtering into the
area. The freezing line currently stretches from near Harrisburg,
Arkansas northeastward to Union City, TN. North and west of this
line, freezing rain or freezing drizzle is occurring while south
and east of this line remains rain. Latest HRRR shows
precipitation quickly shifting east over the next 2-4 hours. May
be allowed to cancel at least the Ice Storm Warning early. Will
make a last minute call just before 4 AM.

Precipitation should be completely out of the Mid-South by
18Z(12 PM CST.) Clouds will likely be slower to clear.
Temperatures will remain chilly today with highs ranging from the
mid 30s across the Missouri Bootheel and Northwest Tennessee to
around 50 degrees near Monroe County, MS. However, highs in
locations southeast of Tupelo, MS will occur at 12Z(6 AM CST).
Expect temperatures to drop into the lower to mid 40s over the
course of the day.

Clouds will clear by tonight as SFC high pressure builds into the
region. With clear skies and light winds, expect temperatures to
plummet into the lower to mid 20s for lows.

Temperatures will begin to rebound on Thursday as the high shifts
east. Expect highs to range from the mid 40s to the mid 50s.

The warming trend will continue into Friday. Although, chances for
rain will begin to occur by Friday afternoon as a low pressure
system begins to develop near the Texas Coast and a secondary one
develops across the Southern Plains. Chances for rain will
increase Friday Night into Saturday. Once the models get beyond
Saturday, solutions begin to diverge on exactly how the Southern
Plains low pressure system will evolve. The ECMWF evolves the
system similar to the low pressure system that tracked through the
Mid-South last night. Thus, changing rain over to freezing rain
late Saturday Night into Sunday morning. The GFS is warmer with
the system keeping precipitation rain. Meanwhile, the Canadian
ends precipitation before temperatures drop below freezing. For
now will keep precipitation all liquid until there is some model
agreement.

Models bring another system into area by Monday Night into Tuesday
thus keeping rain chances in the forecast and little drying time
between systems.

KRM

&&

.AVIATION...
/12z TAFs/

IFR conditions continue across the Mid-South with light to
occasionally moderate rain pulling off to the east. This rain will
affect KTUP for a few more hours, but otherwise gradually
improving conditions are expected through this afternoon. VFR
conditions are anticipated area wide by early to mid afternoon.
Gusty north winds will continue through mid afternoon, becoming
light from the northeast after 00z.

Johnson

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Winter Weather Advisory until 6 AM CST early this morning for
     Craighead-Cross-Mississippi-Poinsett.

MO...Winter Weather Advisory until 6 AM CST early this morning for
     Pemiscot.

MS...None.
TN...Winter Weather Advisory until 9 AM CST this morning for Dyer-
     Lake-Lauderdale-Obion.

&&
Hazardous weather outlook, Feb 7, 5:37 AM CST, 2 hours before
Hazardous Weather Outlook
National Weather Service Memphis TN
537 AM CST Wed Feb 7 2018

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-081345-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
537 AM CST Wed Feb 7 2018

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:49 PM CSTSpecial Weather StatementMEGPanola41 min
Feb 7, 7:37 AM CSTRiver Flood WarningMEGMonroe27 hr
Feb 7, 7:37 AM CSTRiver Flood WarningMEGLowndes, Monroe9 days

Nearby

River Flood Warnings in Mississippi, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.